Alert archive / Virginia / Gale Warnings in 2012
Gale Warning 9, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Mar 8, 2012, 9:34 AM EST. It took effect at Mar 8, 2012, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2012, 9:34 AM EST (14:34 UTC)
- In effect from
- Mar 8, 2012, 10:00 AM EST
- Expired
- Mar 8, 2012, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
163 WHUS71 KLWX 081434 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 934 AM EST THU MAR 8 2012 ANZ530>543-082245- /O.EXT.KLWX.SC.Y.0063.000000T0000Z-120308T1500Z/ /O.NEW.KLWX.GL.W.0009.120308T1500Z-120308T2300Z/ /O.NEW.KLWX.SC.Y.0064.120308T2300Z-120309T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 934 AM EST THU MAR 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KRW
3 follow-up statements
016 WHUS71 KLWX 081727 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1227 PM EST THU MAR 8 2012 ANZ530>543-090130- /O.CON.KLWX.GL.W.0009.000000T0000Z-120308T2300Z/ /O.CON.KLWX.SC.Y.0064.120308T2300Z-120309T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 1227 PM EST THU MAR 8 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
221 WHUS71 KLWX 082036 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 336 PM EST THU MAR 8 2012 ANZ530>543-090500- /O.CON.KLWX.GL.W.0009.000000T0000Z-120308T2300Z/ /O.EXT.KLWX.SC.Y.0064.120308T2300Z-120310T1100Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 336 PM EST THU MAR 8 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY... * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
624 WHUS71 KLWX 082300 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 600 PM EST THU MAR 8 2012 ANZ530>543-090700- /O.EXP.KLWX.GL.W.0009.000000T0000Z-120308T2300Z/ /O.CON.KLWX.SC.Y.0064.000000T0000Z-120310T1100Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 600 PM EST THU MAR 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Mar 8, 3:59 AM EST, 5 hours 35 minutes earlier.
Area forecast discussion, Mar 8, 3:59 AM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
359 AM EST THU MAR 8 2012
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFF THE COAST THROUGH TODAY. A COLD FRONT
WILL CROSS THE REGION TONIGHT...AND HIGH PRESSURE WILL BUILD INTO
THE MID-ATLANTIC REGION THROUGH THE WEEKEND. HIGH PRESSURE WILL MOVE
OFFSHORE EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A WINDY AND WARM DAY ON TAP FOR TODAY WITH A BERMUDA HIGH IN
PLACE AND A COLD FRONT MOVING SOUTHEAST ACROSS THE MIDWEST.
THIS MORNING...HIGH CLOUDS ADVANCING EAST ACROSS THE MID-ATLANTIC
AHEAD OF THE APPROACHING TROUGH AXIS. ALSO...THE 11-3.9 MICRON
SATELLITE LOOP REVEALS A BROKEN BANK OF MID-LEVEL CLOUDS ON THE
EAST SIDE OF THE SOUTHERN HALF OF THE APPALACHIAN CHAIN...MOVING
NORTHEAST INTO CENTRAL VIRGINIA IN THE SWLY FLOW THAT WILL BE
MIXING DOWN WITH VIGOR TODAY. EXPECT A PARTLY SUNNY START TO THE
DAY.
MIXING TODAY AGAIN TO AROUND 900 MB WITH STRONGER SWLY LLVL FLOW
WILL RESULT IN MAX GUSTS OF 35 TO POSSIBLY 40 MPH THIS AFTERNOON.
WIDESPREAD LOW 70S TODAY...FROM THE UPPER POTOMAC RIVER BASIN...TO
THE BALTIMORE-WASHINGTON METRO...WITH POSSIBLY MID 70S SOUTH OF DC.
FLOW STRONG ENOUGH AGAIN TO HOLD BACK A BAY BREEZE ON THE WESTERN
SHORE OF THE BAY. GREATER DEWPOINTS TODAY WILL LIMIT THE FIRE
WEATHER POTENTIAL /SEE FIRE WX SECTION BELOW/.
EXPECT SHOWERS IN ADVANCE OF THE MAIN SWATH OF RAIN/EMBEDDED LINES
OF SHOWERS /I.E. THE SHOWERS ENTERING OH EARLY THIS MORNING AHEAD OF
THE MAIN LINE MOVING EAST FROM CHICAGO/ TO REACH THE POTOMAC
HIGHLANDS LATE THIS AFTERNOON.
TONIGHT...SOMEWHAT NARROW SWATH OF GUSTY SHOWERS SWEEPS ACROSS THE
CWA AHEAD OF THE COLD FRONT THAT CLEARS THE CWA BY SUNRISE. EXPECT
MAIN PRECIP TO BE BRIEF BUT LOCALLY INTENSE...WITH QPF GENERALLY
A QUARTER INCH. DOWNSLOPING EFFECTS SHOULD DISRUPT WHAT WILL
PROBABLY BE AN ORGANIZED SWATH OF SHOWERS WEST OF THE APPALACHIANS.
THUS...POPS WERE CAPPED AT 80 ACROSS THE CHARLOTTESVILLE AREA WITH
90 POPS FOR CNTRL/SRN MD.
GOOD COLD AIR ADVECTION BEHIND THE COLD FRONT...WITH STRONG NWLY
FLOW MIXING DOWN 30 TO 35 MPH GUSTS LATE TONIGHT. EXPECT SUB-FREEZING
MIN TEMPS IN THE POTOMAC HIGHLANDS...WITH MINIMA OTHERWISE GENERALLY
LOW TO MID 40S.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
CDFNT WILL BE MAKING QUICK PROGRESS THRU FCST AREA ON FRI. PCPN
WILL SHIFT QUICKLY SEWD FRI MRNG...WITH GUSTY NWLY WINDS XPCD IN
ITS WAKE. STEEP LOW-LVL LAPSE RATES AND RESIDUAL MSTR MAY LEAD TO
A STRATOCU DECK THRU MUCH OF THE AFTN...BUT CLDS WILL ERODE FRI
EVE AS SFC HIPRES BUILDS INTO THE RGN.
SFC HIPRES WILL MOVE ACRS FCST AREA THRU SAT NGT...LEADING TO
LGT WINDS AND GENLY CLR SKIES...WITH ONLY PASSING CI. NO PCPN
XPCD DURG THIS TIME. TEMPS WILL BE NEAR OR JUST ABV NRML IN THE
MID-UPR 50S ON FRI...AND JUST BLW NRML IN THE UPR 40S-LWR 50S ON
SAT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GFS AND ECMWF APPEAR IN BETTER AGREEMENT WITH EVOLUTION OF CUTOFF
UPR LOPRES OVER THE SRN ROCKIES. THIS UPR LOW WILL BCM ABSORBED
INTO NRN STREAM ON SUN AND WILL ADVANCE EWD SUN NGT. STRONG LOW-
LVL JET AHEAD OF THIS WAVE WILL ADVCT MSTR NWD...BUT THE PLUME
WILL BCM MODERATED AS THE WAVE EJECTS ACRS GRTLKS MON MRNG.
DESPITE THE LACK OF POTENT MSTR...PCPN PLUME WILL MOVE INTO FCST
AREA LATE SUN NGT AND MON MRNG. AFTER A LULL MON EVE...A SECOND
DECAYING WAVE MAY APRCH MON NGT AND TUE. POPS WERE ENHANCED IN
NWRN ZONES DURG THIS TIME.
WITH SFC HIPRES IN WRN ATLC AND SFC LOPRES TO THE NW...SLY WINDS
WILL STRENGTHEN SUN-WED. THIS RETURN FLOW WILL LEAD TO ABV-NRML
MAXIMA IN THE MID 60S-MID 70S AS THE WK PROGRESSES.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
VFR TODAY WITH SWLY WINDS GUSTING TO 30 KT /POSSIBLY 35 KT PEAK
GUSTS THIS AFTERNOON/ AT THE TERMINALS IN ADVANCE OF A COLD FRONT.
GUSTY SHOWERS SWEEP ACROSS THE TERMINALS THIS EVENING INTO THE
EARLY MORNING HOURS...WITH NWLY FLOW GUSTING TO AROUND 25 KT AFTER
THE MAIN LINE OF SHOWERS PASSES /WHICH WILL BE BEFORE SUNRISE/.
GUSTY NWLY WINDS AND STRATOCU XPCD ON FRI IN WAKE OF CDFNT. VFR
CONDS XPCD THRU THE WKEND AS SFC HIPRES DOMINATES. PCPN CHCS WILL
INCR EARLY NEXT WK AS SHRTWV TROF APRCHS FROM THE W.
&&
.MARINE...
SWLY FLOW IN ADVANCE OF A COLD FRONT GUSTS TO AROUND 30 KT TODAY. A
SMALL CRAFT ADVISORY IS IN EFFECT...THOUGH LOW END GALE GUSTS ARE
POSSIBLE...PARTICULARLY AROUND PEAK HEATING THIS AFTERNOON. GUSTY
SHOWERS SWEEP ACROSS THE WATERS LATE THIS EVENING THROUGH THE
EARLY MORNING HOURS. SPECIAL MARINE WARNINGS ARE LIKELY TO BE
NEEDED WITH THE MAIN SWATH OF SHOWERS. WINDS QUICKLY BECOME NWLY
LATE TONIGHT BEHIND THE COLD FRONT AND GUST TO AT LEAST 25 KT.
GUSTY WINDS XPCD FRI IN WAKE OF CDFNT. SMALL CRAFT ADZY WAS
EXTENDED THRU FRI FOR ALL ZONES...AND LKLY WILL BE EXTENDED INTO
FRI NGT OR SAT FOR PORTIONS OF THE WATERS AS COLD AIR ADVCTN WILL
MAINTAIN MIXING OVER THE WATERS. SFC HIPRES BUILDS INTO THE RGN
THRU THE WKEND...LEADING TO LGT WINDS BY SAT NGT.
&&
.FIRE WEATHER...
INCREASED RELATIVE HUMIDITIES EXPECTED TODAY...BUT THE WINDS WILL
BE STRONGER THAN YESTERDAY. EXPECT SWLY WINDS TO GUST 30 TO 35 MPH
/POSSIBLY PEAKING AT 40 MPH THIS AFTERNOON/. ANY FIRE CONTAINMENT
WILL BE DIFFICULT IN THE STRONG WINDS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST FRIDAY FOR ANZ531>534-536-
537-539>543.
SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 6 PM EST FRIDAY
FOR ANZ530-535-538.
&&
JACKSON/KRAMARHazardous weather outlook, Mar 8, 8:13 AM EST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 813 AM EST THU MAR 8 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 091015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 813 AM EST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. GALE CONDITIONS MAY BE POSSIBLE. SHOWERS CONTAINING GUSTY WINDS ARE EXPECTED TO CROSS THE WATERS TONIGHT. SPECIAL MARINE WARNINGS MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED FRIDAY NIGHT AND SATURDAY FOR PORTIONS OF THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-091015- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 813 AM EST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED FROM MID TO LATE MORNING THROUGH THE AFTERNOON HOURS ACROSS THE REGION. WINDS WILL GRADUALLY DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 8, 8:08 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 808 AM EST THU MAR 8 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031- 036>040-042-050>057-501>504-WVZ050>053-055-501>506-090000- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS... MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG...WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG... CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG... ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 808 AM EST THU MAR 8 2012 ...WINDY CONDITIONS EXPECTED TODAY... SURFACE HIGH PRESSURE WILL REMAIN OFF THE MIDDLE ATLANTIC COAST WHILE A TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST. THE REGION WILL REMAIN SANDWICHED IN BETWEEN THE TWO SYSTEMS LEADING TO A TIGHT SURFACE PRESSURE GRADIENT RESULTING IN WINDY CONDITIONS TODAY. BY MID TO LATE MORNING...SOUTHWEST WINDS WILL INCREASE TO BETWEEN 20 TO 30 MPH WITH GUSTS UP TO 40 MPH AND WILL PERSIST THROUGH THE AFTERNOON HOURS. WINDS WILL GRADUALLY DIMINISH AFTER SUNSET ALTHOUGH WILL REMAIN BREEZY THROUGH THIS EVENING. KRW
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.